I have contacted my psychiatrist because of day-time sleepiness and weariness. I am a student, so I have a lot of work to do and sometimes do not sleep at night. He suggested the use of Modafinil. While doing some research, all the side effects did not bother me, except for SJS syndrome. My psychiatrist did not have experience with this side effect while dealing with other patients. I am a bit anxious about it, so I decided to have someone else to give me advice about it. What do you think and is there a way to predict or avoid SJS?
Welcome to icliniq.com.
You may know that Modafinil is a psychostimulant drug which can be used to promote wakefulness. It is known to cause cutaneous side effects in some people. SJS (Steven-Johnson syndrome) is a very rare side effect, and it is difficult to predict unless there are any known risk factors. Is there any particular reason you are more worried about SJS? Did you develop any cutaneous side effects with other drugs?
Did anyone in the family develop SJS? Is there any history of immunological problems? In these circumstances, there is an increased risk of SJS. Otherwise, it is difficult to predict such a rare occurrence. Many commonly used drugs like Acetaminophen (Paracetamol) have also been implicated in SJS. So if you notice any fever, skin rash, and blisters after taking the medication, the stop it immediately and seek medical help. If you are feeling anxious about this rare side effect, then another option will be not to take Modafinil. You can try healthy caffeinated drinks which are also effective stimulants and help during course work. I hope this helps.
Was this answer helpful?|
I feel extremely weak after sleeping in the afternoon on weekends ... And even after taking breakfast I feel sleepy, and I sleep off ... Read fullI get sudden jerks when I am about to sleep. Why?
My problem is when I am about to go to sleep then there is a sudden jerk ... I do not jerk while sleeping or in middle of sleep ... Read fullI am always extremely tired and sleepy, and have short-term memory loss. Can I take Modafinil?
I am excessively tired and have a need to sleep at all times ... Read full
Ask your health query to a doctor online?Ask a Psychiatrist Now